MAUDE Adverse Event Report: ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL
Model Number 19AGFN-756
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 19mm sjm regent heart valve w/ flex cuff was chosen for a aortic valve replacement (avr) surgery.During procedure, after sizing when the valve was being placed (during cuff ligation), an abnormality of the leaflet was visually observed.Upon inspection, the leaflet was found to be damaged and detached from the valve.Prior to the visual confirmation of the abnormality, the leaflet portion had not been touched.The valve was removed and a new 17mm sjm regent heart valve w/ flex cuff was implanted while patient on bypass.The patient was reported stable.
 
Additional Manufacturer Narrative
An event of leaflet fracture during implantation was reported.The device was returned to abbott for analysis.The investigation confirmed the valve was returned with a fractured leaflet.Meanwhile, the other leaflet remained intact with mobility.The orifice was observed to be fractured and contained a chip damage from top and bottom rim.The valve was able to rotate freely.No other anomalies were noted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The root cause of the leaflet fracture could not be conclusively determined as there was no evidence of material defect in the carbon coating that may have caused or contributed to the fractured leaflet.The damage may have been caused by some external force applied to the valve which overstressed the carbon material.However, this cannot be determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description

Brand Name
REGENT HEART VALVE WITH FLEX CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2648612
lot 20 b st caguas
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24911077
Report Number2135147-2026-02478
Device Sequence Number21131167
Product Code LWQ
UDI-Device Identifier05415067042934
UDI-Public(01)05415067042934(17)291003
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number19AGFN-756
Device Catalogue Number19AGFN-756
Device Lot NumberC00024555
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2026
Supplement Date Received by Manufacturer05/13/2026
Initial Report FDA Received Date04/17/2026
Supplement Report FDA Received Date05/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexFemale